MAUDE Adverse Event Report: ENCORE MEDICAL L.P BIPOLAR HIP; SHELL, BIPOLAR, MODULAR, ENCORE, SIZE51

ENCORE MEDICAL L.P BIPOLAR HIP; SHELL, BIPOLAR, MODULAR, ENCORE, SIZE51
Model Number 412-02-051
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 02/28/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reason for this revision surgery was reported as dislocation.The previous surgery and the surgery detailed in this event occurred 2 months and 1 week apart.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The devices were returned to manufacturer and the evaluation anticipated but not yet begun at djo surgical.A review of the device history records (dhr) show that the reported components used in the previous surgery, when released for use, met design and manufacturing requirements.There was an ncmr#(b)(4) associated with the main part #412-02-051, shell, bipolar, modular, encore, size51 which document that out of 20 parts lot 1 part was rejected due to multiple dings on the rim.Later, the rejected part was used as is after proper justification.All other items in the lot were met with fit, form and function requirements.The devices were verified to have gone through an acceptable sterilization process and were within its expiration date at the time of the previous surgery.Customer complaint history of the reported devices showed not present trends or on-going issues that are needing a review.The root cause of this complaint was a revision surgery due to dislocation.There were no findings during this evaluation that indicate the reported devices were defective.No information was submitted with the complaint regarding pre-existing conditions of the patient or any activities the patient was involved in that may have contributed to the event.There are multiple factors that may also contribute to an event that are outside the control of djo surgical such as poor bone density, inadequate soft tissue support, patient activities or trauma.There are no indications of a product or process issue affecting implant safety or effectiveness.Additional reporting on this event will be provided as a supplemental report to this document if it becomes available.
 
Event or Problem Description
Revision surgery : due to bipolar shell came apart, patient went to emergency room because of dislocation.Surgeon tried reducing and pulled really hard resulting in 28m head pulling out of shell.
 
Additional Manufacturer Narrative
Manufacturer narrative: the reason for this revision surgery was reported as to dislocation.The previous surgery and the surgery detailed in this event occurred 2 months and 1 week apart.The healthcare professional indicated the items associated with this investigation were returned to djo surgical for examination and it was found that the shell, bipolar modular, encore, size51 is warped and outside of the acceptable dimensions.Dimensional review showed that for 412-02-051, the following features were out of dimension: ø.1.040 ±.003, ø'a' 1.673 ±.003, ø'e' 1.617 ±.002, and.125 ±.005.A review of the device history records (dhr) show that the reported components used in the previous surgery, when released for use, met design and manufacturing requirements.There was an ncmr#60328 associated with the main part #412-02-051, shell, bipolar, modular, encore, size51 which document that out of (b)(4) parts lot 1 part was rejected due to multiple dings on the rim.Later, the rejected part was used as is after proper justification.All other items in the lot were met with fit, form and function requirements.The devices were verified to have gone through an acceptable sterilization process and were within its expiration date at the time of the previous surgery.Customer complaint history of the reported devices showed no present trends or on-going issues that are needing a review.The root cause of this complaint was a revision surgery due to dislocation.No information was submitted with the complaint regarding pre-existing conditions of the patient or any activities the patient was involved in that may have contributed to the event.There are multiple factors that may also contribute to an event that are outside the control of djo surgical such as poor bone density, inadequate soft tissue support, patient activities or trauma.There are no indications of a product or process issue affecting implant safety or effectiveness.Additional reporting on this event will be provided as a supplemental report to this document if it becomes available.

Brand Name
BIPOLAR HIP
Common Device Name
SHELL, BIPOLAR, MODULAR, ENCORE, SIZE51
Manufacturer (Section D)
ENCORE MEDICAL L.P
9800 metric blvd
austin, tx 78758-5445
Manufacturer (Section G)
ENCORE MEDICAL L.P
9800 metric blvd
austin, tx 78758-5445
Manufacturer Contact
james mcmahon
9800 metric blvd
austin, tx 78758-5445 
MDR Report Key13793688
Report Number1644408-2022-00338
Device Sequence Number16585730
Product Code KWY
UDI-Device Identifier00888912077422
UDI-Public(01)00888912077422
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K953510
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/19/2026
Device Model Number412-02-051
Device Catalogue Number412-02-051
Device Lot Number999B1120
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/01/2022
Supplement Date Received by Manufacturer06/10/2022
Initial Report FDA Received Date03/17/2022
Supplement Report FDA Received Date06/14/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/29/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
497-28-035 LOT 631C1401
Outcome Attributed to Adverse Event Required Intervention;
Patient Age87 YR
Patient SexMale